MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 2.5MM X 2.5CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 2.5MM X 2.5CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLX122525
Medical Device Problem Codes Stretched (1601); Unraveled Material (1664)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise, which materially alter information submitted in a previous mdr report.This is one of two products involved with the complaint and the associated manufacturer report number is 3008114965-2020-00493.
 
Event or Problem Description
As reported by the field, during a coil embolization, of the internal carotid-posterior communicating artery (icpc).Coil embolization started with a neuroform atlas stent, stryker by performing jail technique.A 4mm x 8cm g3 xsft coil was used as the first coil.A 2.5mm x 2.5cm galaxy g3 xsft (glx122525, l13191) was used as a second coil, but there was an intensive resistance felt with a sl10 microcatheter, stryker.The complaint coil was removed, and the physician confirmed that the complaint coil got unraveled.A 2.5mm x 2.5cm galaxy g3 xsft (glx122525, l13190) was used as the third coil, but the same issue occurred again.They were replaced with another two competitive products, and the procedure was completed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Section b5: additional information received indicated that the mc was not damaged during manipulation of the coil or noticed to be damaged upon removal from the patient.The continuous flush on the microcatheter was maintained.There was no excessive force applied to the device.There was no significant procedure prolongation due to the event.Section e1 - initial reporter phone: (b)(6).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a coil embolization, of the internal carotid-posterior communicating artery (icpc).Coil embolization started with a neuroform atlas stent, stryker by performing jail technique.A 4mm x 8cm g3 xsft coil was used as the first coil.A 2.5mm x 2.5cm galaxy g3 xsft (glx122525, l13191) was used as a second coil but there was an intensive resistance felt with a sl10 microcatheter, stryker.The complaint coil was removed, and the physician confirmed that the complaint coil got unraveled.A 2.5mm x 2.5cm galaxy g3 xsft (glx122525, l13190) was used as the third coil but the same issue occurred again.They were replaced with another two competitive products and the procedure was completed.Additional information received indicated that the mc was not damaged during manipulation of the coil or noticed to be damaged upon removal from the patient.Continuous flush on the microcatheter was maintained.There was no excessive force applied to the device.There was no significant procedure prolongation due to the event.The device was discarded; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device l13190 number, and no non-conformances related to the reported complaint condition were identified.With the information available and without the product available for analysis, the reported customer complaints of ¿detachable coil delivery system (dcs) - resistance/friction-during advancement with no loss of cerebral target position¿ and ¿coil - unraveled/stretched-in microcatheter¿ could not be confirmed.Based on the device history record review, there is no indication that the events were related to the device manufacturing process.The instructions for use (ifu) caution that if unusual friction is still noticed during advancement or retraction of the coil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire catheter system and examine for damage.Replace it with a new system.If friction still exists, withdraw and examine the delivery catheter system.Assignment of root cause for the events remains speculative and inconclusive, based on the limited information provided and without the return of the complaint devices; however, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issues.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The manufacturing record evaluation (mre) completed on 10/27/2020 for the device involved was inadvertently omitted from the initial mdr.The device was discarded; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device l13191 number, and no non-conformances related to the reported complaint condition were identified.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
GALAXY G3 XSFT 2.5MM X 2.5CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10778468
Report Number3008114965-2020-00494
Device Sequence Number19666589
Product Code KRD
UDI-Device Identifier10886704077602
UDI-Public10886704077602
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model NumberGLX122525
Device Catalogue NumberGLX122525
Device Lot NumberL13190
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/12/2020
Supplement Date Received by Manufacturer10/27/2020
12/20/2020
Initial Report FDA Received Date11/03/2020
Supplement Report FDA Received Date11/12/2020
12/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GALAXY G3 XSFT 2.5MM X 2.5CM; NEUROFORM ATLAS, STRYKER STENT; SL10 MICROCATHETER, STRYKER; UNKGALAXYG3